Abstract

Bleomycin-Induced Flagellate Dermatitis

Flagellate dermatitis is an uncommon cutaneous drug reaction with a characteristic whip-like appearance that occurs in the setting of bleomycin administration, an agent used in chemotherapy. Bleomycin toxicity is frequently dose-related and lesions typically disappear after discontinuation of the drug although residual hyperpigmentation can remain. Due to the number of patients undergoing treatment with cytotoxic agents such as bleomycin, physicians should be able to recognize this entity once it occurs and determine its severity, in order to decide whether to continue or stop administrating the responsible drug. We present the case of a 43 year-old woman that developed an erythematous, linear and pruriginous skin rash 15 days after starting her first chemotherapy cycle for Hodgkin's disease.


Author(s):

Partarrieu-Mejias F, Perez-Velasquez F, Alarcon-Cabrera R



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Flyer image

Abstracted/Indexed in

  • Publons